MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SABER 2.5MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO SABER 2.5MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002510X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a 2.5mm x 10cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was inflated with indeflator to two atmospheres (atm); however, the balloon burst.Therefore, it was removed in one piece and a second saber balloon with the same size was prepped on sterile field as per the instruction for use (ifu).The balloon was advanced over the unknown wire to the area of interest and inflated with indeflator at two atm; however, the balloon burst.The balloon was removed intact and additional unknown balloon catheter was used to complete the case.There was no reported patient injury.The user was trained with the device.The products were stored as per labeling.The devices were opened in a sterile field.Initially, the first saber balloon was prepped on sterile table as per the ifu.The balloon was advanced over the wire to area of interest.The devices were stored and handled according to the instructions for use (ifu).The devices were prepped normally by maintaining negative pressure.There was no difficulty removing the products from the hoop or removing the protective balloon covers.There was no difficulty removing the style or any of the sterile packaging components.Non-cordis contrast media was used and the contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The product was not returned for analysis as it was discarded per management.A product history record (phr) review of lot 82168061 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown and procedural factors likely contributed to the reported event.However, with the limited amount of information available regarding lesion characteristics and without the return of the devices for analysis it is difficult to draw a clinical conclusion between the devices and the events reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 2.5mm x 10cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was inflated with indeflator to 2 atmospheres (atm); however, the balloon burst.Therefore, it was removed in one piece and a second saber balloon with the same size was prepped on sterile field as per the instruction for use (ifu).The balloon was advanced over the unknown wire to the area of interest and inflated with indeflator at 2 atm; however, the balloon burst.The balloon was removed intact and additional unknown balloon catheter was used to complete the case.There was no reported patient injury.The user was trained with the device.The products were stored as per labeling.The devices were opened in a sterile field.Initially, the first saber balloon was prepped on sterile table as per the ifu.The balloon was advanced over the wire to area of interest.The devices were stored and handled according to the instructions for use (ifu).The devices were prepped normally by maintaining negative pressure.There was no difficulty removing the products from the hoop or removing the protective balloon covers.There was no difficulty removing the style or any of the sterile packaging components.Omnipaque contrast media was used and the contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The devices will not be returned for evaluation as it was discarded as per management.

Brand Name
SABER 2.5MM10CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key10831445
Report Number9616099-2020-04050
Device Sequence Number19300723
Product Code LIT
UDI-Device Identifier20705032069288
UDI-Public20705032069288
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number48002510X
Device Catalogue Number48002510X
Device Lot Number82168061
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2020
Initial Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1